ive been on klonopin (well actually clonazepam, the generic form) for about 4 months now. i recently got married and my psych started me on it to help cope with the anxiety from the wedding (social anxiety). it really helped but i feel that now all the wedding craziness, the parties, showers, etc. are over i can stop taking the clonazepam. im ready to be off the medication.
my highest dose was .5 mg once daily. i have been slowly downing my dose every couple weeks by 25% and am now down to .25mg once daily. ive been having chest pains, my heart races, and weakness in my arms and legs for the first couple days/week after i down my dose. it scares me though bc im afraid of having a seizure.
i know that it's a small small small possibility that i would actually have one. they are more prevelant in people who are abusing high dosages for a long time and then just stop but i cant stop obsessing about my chest pains. im worried and my psych doesnt really have an answer for me. (i dont really think she has a grasp on reality, she's kind of coo-coo). im leaving her as soon as i can get off this medication but until i can i need her for the perscriptions (sounds bad i know). i really want to get off and i think im going in the right direction.
does anyone whose gotten off of benzos have any suggestions for me? i feel like it's never going to happen. my husband and i want to have kids next year and i just want to be completely off of the medications when we do so. if you have any advice or hopeful stories please let me know. thanks.
I do believe the addiction board will be able to help you. I used that board when I thought it would be hard to stop fiorcet for migrains.Thankfully someone helped me realize that I could just stop. Klonopin is different but you are not taking much and not for along period of time. To me it sounds like anxiety which your psych should address
I was on klonopin for a few months and on the same dose. I actually cut the .5 mg in half for a month, then I cut them in half for a month and then I took that dose and did every other day. It takes time. but make sure you contact your doctor and tell him how you are feeling. He knows your body and together I am sure will come to some sort of withdrawl program. Just take it slow and make sure your doctor know that your goal is to be off meds.
Take your time weaning off of it if you feel ill. The best thing is to halve your dose every couple of weeks or when you start feeling a little better. In your case that is exactly what you have been doing. Don't go to the next level though until you are feeling OK with the level that you are at. If you never feel better at a certain level, then there is a good chance that the anxiety you had prior to medication is the problem and the medication is not, but if you really want to quit, take it slow. You are correct. it is highly unlikely that you will have a seizure and pretty unlikely that you will experience major withdrawl as well, so just listen to your body and take less and less until you can stop. .25 mg once every other day is essentially nothing, so when you get comfortable at that stage you can probably just quit.
thanks for the responses, it's nice to know that there are people out there that have successfully gotten off of this medication. sometimes i feel like it's a struggle but it's going to be worth it in the end. thanks again for the responses. im going to see my pysch on wednesday and hopefully map out a good plan.
has anyone who has gotten off klonopin or clonazepam had chest pains? ive been having chest pains for about two weeks continuously now. im going to see my psych on wednesday but i just didnt know if anyone else had had these while getting off of it.
At this stage in your taper you shouldn't need to add any other drugs to support your withdrawl. You should be OK form here on out. If you are still feeling bad after a couple weeks without the Klnopin, then it is unlikely that this is caused by withdrawl. It is most likely anxiety returning. Practice relaxation techniques and also consider making some adjustments to your diet. Reduce preservatives and eliminate alcohol, nocotine, and caffeine. This should help you on your way. Also, Kava Kava or Valerian are powerful herbs that may help you with your anxiety if it is mild. Find a reputable herbalist and try taking some Kava. That sustained me for many years until I got married and had kids, now I need something a little stronger. No worries, neither herb is habit forming or addictive.
thanks for the replies. i dont really want to add any other drugs to the mix since im trying to get off everything completely. when i get off everything my husband and i are going to start trying to have children so i want to be completly off everything. the herbs are a good suggestion, im going to try some. i do not smoke cigarettes (so no nicotine), i dont drink alcohol (bad panic attacks the next day) and i dont drink caffeine (panic attacks) so im pretty much clean in those departments. thanks for your suggestions, it helps knowing that people have gone through this before. thanks!